Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2016, 6:04 PM CDT for Lincoln County, Oklahoma County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 6:04 PM CDT (23:04 UTC)
- Expired
- Mar 30, 2016, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:10 PM CDT | HAIL 1.75 | 4 Se Carney, OK | |
| Mar 30, 6:40 PM CDT | HAIL 1 | 4 Se Chandler, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
859
WUUS54 KOUN 302304
SVROUN
OKC081-109-302345-
/O.NEW.KOUN.SV.W.0050.160330T2304Z-160330T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
LINCOLN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 645 PM CDT
* AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARWICK TO 4 MILES SOUTH OF WELLSTON TO 7 MILES
SOUTHEAST OF LUTHER TO 3 MILES NORTHWEST OF HARRAH...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHANDLER...CHOCTAW...HARRAH...JONES...STROUD...PRAGUE...MEEKER...
DAVENPORT...WELLSTON...SPARKS...WARWICK...KENDRICK...AVERY AND PARKLAND.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 150 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3546 9725 3557 9725 3566 9717 3574 9712
3594 9662 3547 9663
TIME...MOT...LOC 2303Z 254DEG 29KT 3571 9702 3562 9705 3556 9714 3553
9720
HAIL...1.25IN
WIND...60MPH
$$
KURTZ3 follow-up statements
210
WWUS54 KOUN 302312
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT WED MAR 30 2016
OKC109-302321-
/O.CAN.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
OKLAHOMA OK-
612 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKLAHOMA COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3548 9714 3563 9714 3576 9707 3594 9662
3547 9663
TIME...MOT...LOC 2311Z 247DEG 35KT 3575 9695 3565 9698 3557 9707 3552
9712
$$
OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
612 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LINCOLN COUNTY...
AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF CARNEY TO NEAR WARWICK TO 8 MILES
SOUTH OF WELLSTON TO 3 MILES NORTHEAST OF HARRAH...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...SPARKS...
WARWICK...KENDRICK...AVERY AND PARKLAND.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 153 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3548 9714 3563 9714 3576 9707 3594 9662
3547 9663
TIME...MOT...LOC 2311Z 247DEG 35KT 3575 9695 3565 9698 3557 9707 3552
9712
HAIL...1.25IN
WIND...60MPH
$$
KURTZ766
WWUS54 KOUN 302321
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED MAR 30 2016
OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
621 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL LINCOLN COUNTY...
AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF KENDRICK TO 3 MILES SOUTHWEST OF
CHANDLER TO 6 MILES SOUTH OF WARWICK TO 6 MILES NORTHEAST OF HARRAH...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...SPARKS...WARWICK...
KENDRICK...AVERY AND PARKLAND.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3553 9706 3561 9707 3578 9700 3594 9662
3547 9663
TIME...MOT...LOC 2320Z 254DEG 32KT 3576 9683 3567 9691 3559 9698 3554
9705
HAIL...1.50IN
WIND...60MPH
$$
SIX683
WWUS54 KOUN 302336
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT WED MAR 30 2016
OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
636 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHANDLER TO 3 MILES WEST OF SPARKS...MOVING EAST
AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...DAVENPORT...SPARKS AND KENDRICK.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 166 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3557 9692 3564 9692 3576 9691 3582 9662
3556 9663 3550 9663
TIME...MOT...LOC 2335Z 255DEG 40KT 3571 9685 3566 9684 3560 9687
HAIL...1.50IN
WIND...60MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:37 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 12:37 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT WED MAR 30 2016
.DISCUSSION...
FIRE WEATHER AND 30/18Z AVIATION DISCUSSIONS FOLLOW...
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS VALID FOR WESTERN OKLAHOMA AND PORTIONS
OF WESTERN NORTH TEXAS THROUGH THIS EVENING. RAPID SCAN SATELLITE
OPERATIONS ARE BEING UTILIZED TO MONITOR FOR NEW FIRE IGNITIONS.
CRITICALLY DRY AIR IS BEGINNING TO SPREAD THROUGH THE OKLAHOMA
PANHANDLE AND TOWARD WESTERN OKLAHOMA AT THIS TIME. FIRE CONDITIONS
WILL DETERIORATE WEST OF THE DRYLINE THROUGHOUT THE AFTERNOON.
THE MOST FIRE EFFECTIVE CONDITIONS WILL OCCUR BETWEEN
APPROXIMATELY 3-7 PM...WHEN RH/WIND COMBINATIONS WILL APPROACH
AND/OR LOCALLY EXCEED EXTREMELY CRITICAL THRESHOLDS...ESPECIALLY
OVER WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. IT IS
IMPORTANT TO NOTE CONDITIONS WILL NOT BE AS SEVERE AS LAST
WEEK...BUT POSITIVE EFFECTS OF THE WEEKEND MOISTURE HAVE BEEN
MITIGATED IN FINE FUELS AND A FAVORABLE MESOSCALE PATTERN FOR FIRE
IS IDENTIFIED WITH A LOW LEVEL THERMAL RIDGE JUST WEST OF THE
DRYLINE BEING OVERSPREAD BY STRONGER WINDS ALOFT. PRIMARY CONCERN
WILL BE FOR MAINTAINING THE REPORTED 95 PERCENT CONTAINMENT OF THE
ANDERSON CREEK FIRE GIVEN TODAY/S CRITICAL WEATHER...AND
MONITORING FOR NEWLY DETECTED FIRE STARTS.
LINDLEY
&&
.AVIATION...30/18Z TAF ISSUANCE...
MVFR CONDITIONS AND VCTS CONTINUE TO BE THE PRIMARY CONCERNS FOR
AVIATORS ACROSS CENTRAL OKLAHOMA. EXPECT MVFR CONDITIONS TO
PERSIST FOR AIRFIELDS ACROSS CENTRAL AND INTO SOUTHWESTERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. VIS SAT AND OBS SHOW
SOME IMPROVEMENT TO CEILINGS... BUT CLOUDS HAVE BEEN SLOW TO MOVE
EAST. THUNDERSTORMS CURRENTLY AND ADDITIONAL DEVELOPMENT THIS
AFTERNOON WILL LIKELY IMPACT AIRFIELDS ACROSS SOUTHWESTERN
OKLAHOMA AND CENTRAL OKLAHOMA AND NORTHERN TEXAS. STRONG SOUTHWEST
WINDS THIS AFTERNOON... GUSTING 30 TO 35 KTS ACROSS WESTERN
OKLAHOMA... WILL IMPACT WESTERN AIRFIELDS. WINDS OVERALL WILL
REMAIN BREEZY OUT OF THE SOUTHWEST BEFORE SHIFTING TO THE
WEST/NORTHWEST LATE IN THE PERIOD.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 1152 AM CDT WED MAR 30 2016/
DISCUSSION...
PRIMARY FORECAST FOCUS IS ON THE EVOLVING CONVECTIVE AND FIRE
WEATHER CONCERNS TODAY/TONIGHT.
CURRENTLY... I/VE STARTED... STOPPED... AND RE-WROTE THIS AFD
SEVERAL TIMES IN THE LAST HOUR... SO YES... IT/S A MESSY CONVECTIVE
SET UP TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND EASTERN OKLAHOMA. FROM 16Z
SFC ANALYSIS... CONVERGENCE OF SFC WINDS AND HIGHER DEW POINTS...
MID TO UPPER 60S... HAVE POOLED ALONG A SUBTLE 850/700MB FRONT
ACROSS THE REGION. EXPECT THIS ACTIVITY TO CONTINUE AND PUSH
EASTWARD THROUGH THE EARLY AFTERNOON HOURS. SEVERE CHANCES FROM THIS
ACTIVITY WILL BE FOCUSED ON HAIL... WITH 1 TO 1 AND HALF INCH HAIL
EXPECTED WITH THE STRONGEST UPDRAFTS. BIG DISCUSSION IN THE OFFICE
AT THE MOMENT IS THE THOUGHT THAT THIS MAY BE THE EVENT FOR TODAY...
AS THIS DEVELOPMENT WILL HAVE SOME... POSSIBLY MODERATE IMPACT... ON
ANY DEVELOPMENT ALONG THE DRY LINE THIS AFTERNOON. WITH THAT IN
MIND... THE EXPERIMENTAL HRRR HAS DONE WELL OVER ITS LAST THREE RUNS
WITH THIS INITIAL CONVECTION AND WE/LL HAVE TO KEEP AN EYE ON IT
INTO THE AFTERNOON. I/LL TOUCH MORE ON THAT BELOW.
FIRST... DON/T FORGET FIRE WEATHER... IMPRESSIVE DEW POINTS UP
STREAM IN SOUTHEASTERN COLORADO/NORTHEASTERN NEW MEXICO... SINGLE
DIGITS TO TEENS... WILL CONTINUE TO ADVECT EASTWARD AS THE DRY LINE
CONTINUES TO DEVELOP JUST OFF THE LLANO ESTACADO IN THE EASTERN
PANHANDLES. AS THE DRY LINE SURGES EAST THROUGH 1 TO 3 PM ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... RH VALUES WILL TANK INTO
THE LOW TO MID TEENS... WHILE ALREADY BREEZY S/SW WINDS INCREASE...
BECOMING MORE W/SW WITH GUSTS APPROACHING 30 TO 40 MPH THROUGH
THE AFTERNOON. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH SUNSET. AT PRESENT TIME... DO NOT PLAN ON MAKING
ANY CHANGES TO THE GOING RED FLAG WARNING IN EFFECT WITH THE
AFTERNOON FORECAST ISSUANCE.
STRONG TO SEVERE STORMS THROUGH THE AFTERNOON... AS MENTIONED
ABOVE... 16Z SFC ANALYSIS REVEALS THE SFC TROUGH/ASSOCIATED BOUNDARY
EXTENDS FROM CENTRAL KANSAS INTO NORTHWESTERN OKLAHOMA AND SOUTHWEST
INTO THE TEXAS PANHANDLE. WITH THE PUSH OF THIS BOUNDARY... CLOUD
COVER CONTINUES TO BREAK ALONG/AHEAD OF THE BOUNDARY... BUT
DISSIPATION IS SLOW... HAVE SEEN A FEW BREAKS AT THE OFFICE... AND
ON VIS... SO EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY
AFTERNOON AS THE CURRENT/INITIAL CONVECTION PUSHES EAST. COULD SEE A
SHORT BREAK IN ACTIVITY ACROSS CENTRAL OKLAHOMA BEFORE THE DRY LINE
MAKES ITS SURGE INTO CENTRAL OKLAHOMA THROUGH 2 TO 4 PM.
LATEST EXPERIMENTAL HRRR... 30/13Z HAS COME IN MORE AGGRESSIVE WITH
OVERALL COVERAGE OF CONVECTION... AROUND 19 TO 20Z. THIS IS STILL
A MESSY CONVECTIVE SETUP... HOW THE ATMOSPHERE REBOUNDS FROM EARLY
CONVECTION WILL PLAY A VITAL ROLE THIS AFTERNOON. STILL... WITH
SIGNIFICANT SFC DEW POINTS... IN THE MID TO UPPER 60S APPROACHING
70... SBCAPE VALUES WILL POOL AHEAD OF THE DRY LINE IN THE 1500 TO
3000 J/KG RANGE. DEEP LAYER SHEAR SUGGESTS SUPPORT FOR DAMAGING
HAIL... UP TO GOLF BALLS... POSSIBLY LARGER... NEAR TENNIS BALLS.
AS FOR TORNADO POTENTIAL... LOW LEVEL SHEAR AND SFC WINDS ARE NOT
OVERLY IMPRESSIVE... 0-1 KM AND 0-3 KM HELICITIES ARE WEAK AS THE
DRY LINE PUSHES THROUGH CENTRAL OKLAHOMA THIS AFTERNOON... WITH
VALUES OF 0-1 KM HELICITY ONLY 50 TO 120 S2/H2. HOWEVER... WITH
LOWER LCLS AND STRONG UPDRAFT DEVELOPMENT... A TORNADO OR TWO
CANNOT BE RULED OUT. NOW... AS WE MOVE INTO THE AFTERNOON... THE
CHANCE FOR DAMAGING HAIL AND MORE ORGANIZED CONVECTION LOOKS TO
DEVELOP OVER SOUTH CENTRAL/SOUTHEASTERN OKLAHOMA. AFTER SUNSET...
THE LLJ WILL INCREASE AS THE H500 SHORT WAVE BEGINS TO SWING EAST
OFF THE HIGH PLAINS... INCREASING CONVECTIVE DEVELOPMENT ACROSS
SOUTHEASTERN OKLAHOMA... LIKELY EAST OF OUR CWA IN TULSA AND
SHREVEPORT/S AREAS. JUST A QUICK LOOK... BUT 0-1KM COMPUTED CAPE
AND 0-3KM SHEAR COMPARED TO CORFIDI VECTORS... A DECENT MCS WILL
LIKELY DEVELOP ACROSS THE NORTHERN PORTIONS OF THE ARKLATEX
TOWARDS THE OUACHITAS AND SOUTHERN OZARKS.
LATER AFDS ISSUED THIS AFTERNOON WILL CONTINUE TO FOCUS ON TODAY AND
TONIGHT.
KURTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 47 67 40 61 / 10 0 0 0
HOBART OK 44 68 37 61 / 0 0 0 0
WICHITA FALLS TX 46 70 42 61 / 10 0 0 10
GAGE OK 39 64 33 60 / 0 0 0 0
PONCA CITY OK 44 65 37 60 / 20 0 0 0
DURANT OK 54 70 44 61 / 40 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>016-021-022-033>037.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
09/04Hazardous weather outlook, Mar 30, 12:00 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT WED MAR 30 2016 OKZ004>048-050>052-TXZ083>090-311700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS TODAY IN LOCATIONS EAST OF DURANT AND ATOKA. THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A LINE FROM SEYMOUR...FREDERICK...WATONGA AND WAKITA. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA THROUGH EARLY AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON IS EXPECTED TO BE ISOLATED...FORMING NEAR OR JUST WEST OF I-35. THE PRIMARY THREAT FROM THE LATE AFTERNOON AND EARLY EVENING STORMS WILL BE LARGE AND DAMAGING HAIL...POSSIBLY UP TO THE SIZE OF TENNIS BALLS. DAMAGING WIND GUSTS AROUND 70 MPH MAY ALSO ACCOMPANY THE STRONGER STORMS. THE TORNADO THREAT WILL BE LOW. .FIRE WEATHER... EXTREME FIRE DANGER IS FORECAST THIS AFTERNOON FOR FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. CRITICAL FIRE DANGER WILL EXTEND FARTHER EAST AND INCLUDE AREAS WEST OF CHEROKEE...WEATHERFORD...HOBART...AND SEYMOUR TEXAS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO FIRES SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE WEATHER... AN ELEVATED FIRE DANGER WILL EXIST MOST AFTERNOONS FROM THURSDAY THROUGH EARLY NEXT WEEK...ESPECIALLY ACROSS WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Mar 30, 5:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT WED MAR 30 2016
OKZ025-029-302245-
OKLAHOMA OK-CLEVELAND OK-
515 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 545 PM CDT...
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHERN EDMOND...MOORE...MIDWEST CITY...DEL CITY...
CHOCTAW...SPENCER...JONES...NICOMA PARK...VALLEY BROOK...TINKER AIR FORCE
BASE...FOREST PARK...LAKE ALUMA...SMITH VILLAGE...WILL ROGERS AIRPORT...
THE FAIRGROUNDS AND THE CAPITOL.
LAT...LON 3544 9722 3531 9761 3537 9767 3541 9767
3564 9741 3556 9728
TIME...MOT...LOC 2213Z 236DEG 32KT 3538 9760
KURTZSpecial weather statement, Mar 30, 5:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT WED MAR 30 2016
OKZ020-026-302300-
LINCOLN OK-PAYNE OK-
527 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND EASTERN
PAYNE COUNTIES UNTIL 600 PM CDT...
AT 526 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF RIPLEY TO 4 MILES NORTH OF TRYON...MOVING
NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CUSHING...YALE...TRYON...RIPLEY...AGRA...QUAY...AVERY AND INGALLS.
LAT...LON 3586 9705 3613 9696 3620 9682 3616 9682
3616 9662 3589 9662
TIME...MOT...LOC 2226Z 231DEG 31KT 3608 9686 3594 9695
KURTZSpecial weather statement, Mar 30, 5:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT WED MAR 30 2016
OKZ019-020-026-302300-
LOGAN OK-LINCOLN OK-PAYNE OK-
528 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHWESTERN
LINCOLN AND SOUTH CENTRAL PAYNE COUNTIES UNTIL 600 PM CDT...
AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FALLIS...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
PERKINS...CARNEY...TRYON...AGRA...FALLIS AND PARKLAND.
LAT...LON 3571 9711 3579 9725 3601 9701 3597 9687
3586 9680
TIME...MOT...LOC 2227Z 231DEG 31KT 3579 9713
KURTZSpecial weather statement, Mar 30, 5:36 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT WED MAR 30 2016
OKZ019-025-026-302300-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
536 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...SOUTHEASTERN
LOGAN AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 600 PM CDT...
AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NICOMA PARK...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHEASTERN EDMOND...MIDWEST CITY...DEL CITY...CHOCTAW...
HARRAH...SPENCER...JONES...NICOMA PARK...LUTHER...WELLSTON...WARWICK...
TINKER AIR FORCE BASE...FOREST PARK...LAKE ALUMA AND SMITH VILLAGE.
LAT...LON 3540 9738 3544 9755 3576 9719 3571 9700
3557 9690
TIME...MOT...LOC 2234Z 233DEG 26KT 3550 9733
KURTZSpecial weather statement, Mar 30, 5:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT WED MAR 30 2016
OKZ020-026-302330-
LINCOLN OK-PAYNE OK-
557 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHEASTERN PAYNE COUNTIES UNTIL 630 PM CDT...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AGRA...MOVING
NORTHEAST AT 45 MPH. OTHER STRONG STORMS WERE LOCATED SOUTH OF QUAY
AND YALE.
HAZARDS INCLUDE...
HAIL UP DIME SIZE...
WIND GUSTS TO 40 TO 50 MPH...
LAT...LON 3579 9692 3593 9704 3616 9676 3616 9662
3594 9662
TIME...MOT...LOC 2252Z 232DEG 39KT 3591 9690Special weather statement, Mar 30, 5:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT WED MAR 30 2016
OKZ025-026-302330-
OKLAHOMA OK-LINCOLN OK-
558 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKLAHOMA AND CENTRAL
LINCOLN COUNTIES UNTIL 630 PM CDT...
AT 556 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR WELLSTON TO 5 MILES SOUTHEAST OF LUTHER TO 3 MILES NORTHEAST OF
CHOCTAW...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MIDWEST CITY...CHANDLER...CHOCTAW...HARRAH...JONES...STROUD...NICOMA PARK...
LUTHER...MEEKER...DAVENPORT...WELLSTON...SPARKS...WARWICK...KENDRICK...AVERY
AND PARKLAND.
LAT...LON 3593 9665 3566 9667 3549 9678 3546 9734
3558 9725 3569 9715
TIME...MOT...LOC 2256Z 242DEG 29KT 3570 9707 3560 9713 3552 9722
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:33 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more | 17 hr |
| Mar 30, 9:19 AM CDT | Special Weather Statement | OUN | Coal | 26 min |
| Mar 30, 9:36 AM CDT | Special Weather Statement | OUN | Coal, Marshall | 39 min |
| Mar 30, 11:00 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 30 min |
| Mar 30, 11:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 44 min |
| Mar 30, 11:21 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 24 min |
| Mar 30, 11:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 52 min |
| Mar 30, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 38 min |
| Mar 30, 12:09 PM CDT | Special Weather Statement | OUN | Lincoln | 21 min |
| Mar 30, 12:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 12:48 PM CDT | Special Weather Statement | OUN | Pottawatomie | 27 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 34 min |
| Mar 30, 1:00 PM CDT | Special Weather Statement | OUN | Pottawatomie | 15 min |
| Mar 30, 1:02 PM CDT | Special Weather Statement | OUN | Seminole | 28 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Mar 30, 1:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Mar 30, 2:04 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Mar 30, 2:06 PM CDT | Special Weather Statement | OUN | Kay, Noble | 24 min |
| Mar 30, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 27 min |
| Mar 30, 2:16 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Mar 30, 2:24 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Mar 30, 2:31 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Mar 30, 2:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 42 min |
| Mar 30, 3:03 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Mar 30, 3:04 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 23 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Mar 30, 3:18 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Mar 30, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| Mar 30, 3:38 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 36 min |
| Mar 30, 4:10 PM CDT | Special Weather Statement | OUN | Carter, Murray | 50 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| Mar 30, 4:21 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Mar 30, 4:52 PM CDT | Special Weather Statement | OUN | Murray, Pontotoc | 38 min |
| Mar 30, 4:55 PM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Mar 30, 5:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Mar 30, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 35 min |
| Mar 30, 5:27 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:28 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 5:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 30, 5:57 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:58 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.